Sooo, don't tell me to not do the Benadryl, I like my whacko trips off of that. But tonight, I want to sleep, as well. Considering the Seroquel is an antipsychotic and Benadryl is basically schizophrenia in a pill, is it safe to trip off of Benadryl, wait 3-4 hours, take the Seroquel, then sleep? Or will the Seroquel fuck me up beyond belief? I read a trip report of someone doing acid then taking the Seroquel wanting his trip to end and feeling absolutely horrible, needless to say Benadryl isn't as intense/powerful as acid, but still worth asking to avoid feeling any shittier than the Benadryl makes me feel.
If anyone knows about this kind of thing, please respond...
Oh yeah, I know that the sedation they cause happens through the same receptor, so I'm assuming there's going to be some interactions, and if there is a tolerance for Seroquel, then I'd be pretty tolerant. I've been taking 50 or 100MG every night for months now
Results 1 to 15 of 15
Last edited by Xan; 26-10-2009 at 10:12.
I have never heard of Benedryl as "schizophrienia in a pill" or even tripping off Benedryl. But, whatever. To each his own.
Benedryl can last in your system up to one day and you aren't supposed to take it on top of ANY medication that can make you drowsy and Seroquel (remember, the lower the dose, the more sedating it is, so don't think you can just take a little and be ok) is definitely a medication that will make you extremely drowsy.
I think it's probably really bad for you to be taking so much Benedryl that you essentially are tripping. You should probably stop doing that for risk of overdose or merely your stomache can't take that much.
Effects vary from person to person, pretty much. And yeah, the purpose of this thread was to get the opinion on Seroquel combined with Benadryl, and I tend to find that 100MG makes me more drowsy than 50MG.
Well, I seriously doubt that 100mgs makes you any more sleepy than 50mgs. But, everyone is different, but it has been a study that the smaller doses are more sedating. I was on it and I can agree with that study.
And sorry for lecturing you, but you don't need to get all defensive. I was just giving you a bit of well needed advice.
Also I gave you an educated opinion on Seroquel combined with Benedryl. = bad.
Are you on any more medications? Because benedryl also shouldn't be taken with an SSRI like prozac or zoloft.
I'm glad you did because you definitely shouldn't be taking something more sedating on top of (how many ever mgs of benedryl it takes to trip, how many is that exactly?) an already sedating drug.
- Join Date
- Oct 2009
- Terra Nullius
I am sure u will be fine. I have 100mg seroquels and i take a few of em when i need to steep. They always do the job. Ive tripped of dxm and then popped sero to get to sleep after. I felt fine. There will always remain the shitty seroquel hang over, making it hard to wake up, but thats just a symptom of seroquel.
When ever i take mid to large amounts of dxm, i find myself laughing beyond control towards the end of my trip. Its hilarious, almost like an acid trip is just coming on for the first time. Always fun to do that shit, but there are much nicer ways to get high than drinking couch medicines. Im pretty over that aspect.
As for sero's being a stronger sedative the smaller the dose, i never heard that before. I think it is bull shit because i have been on it from 2 doctors for sleeping difficulties and they increased the dose when i still couldnt sleep. Go figure....
Edit: hmmm my mistake u said diphenhydramine... Is that similar to dxm? Why not just go get dxm and trip off something thats better known?
It isn't the same as DXM at all. Diphenhydramine "is a chemical mainly used as an antihistamine, antiemetic, sedative, and hypnotic." A cough syrup, for example, with DXM can be mixed with Diphenhydramine, I believe. But, it shouldn't be mixed with a highly sedating medication since it is already used as a sedative or hypnotic. It's dangerous and not worth the risk. I have made my point very clear, however. Countless people have died because of what they thought would be a safe combo, but in reality is NOT. So, just be careful when you mix drugs especially if you are already taking enough to be essentially overdosing already in your system and then adding another.
- Join Date
- Jul 2011
You should never take serequel sparatically. A psychiatrist wrote me a script for 6 months for sleep nd when I switched psychs he told me tat the guy was nuts for prescribing it to me just for sleep! But bc I wasn't taking it everyday my mood was off the wall so I weaned off and stopped taking it all together after I gained 30 freakin pounds! I now tae ambien and it works much better with less side effects. When I took benadryl with the serequel I would feel like a zombie the next day which made me more depressed. I wouldn't be surprised if the benadryl counteracts the serequel. Your going to do what you wanna do anyways bc I would lol but I would noooooooooot reccoment taking them both unless u want to lay in bed all day the next day. Its like a sleep hangover!
It's been a while since i've been here. I came across this thread searching for quetiapine and dxm interactions. Thought i would offer my 2 cents. I've used 700mg of dimenhydrinate with 1.4g's of dxm, 1g of codeine and then 100mg of quetiapine. I had no hang-over or ill effects. This combo may kill a lot of people as i've heard bad things about mixing codeine and quetiapine. I think schizophrenia in a pill is a damn good description as it's close to full blown psycosis. I found the quetiapine to bring the dxm trip on really hard. As for mixing it with benadryl.....it may no go well for you. BUT.....if it was me, i'd take it and see for myself, as for other's.....i don't recommend mixing quetiapine with anything, even if a doc recommends it. As for dimenhydramine, i don't like it's effects at all. It's to close to datura. Hyoscine is the othe datura in a pill that sucks, IMHO. i'm bout 55kg as a reference and again, no i'll effects from the above combo. The datura effect i refer to, is a super dry mouth and even worse a super dry throat that makes me feel shit as hell. Over here in Oz we can get dimenhydrinate and hyoscine and cafeine all in one pill. The added molecule to dimenhydrinate seems to offset the ill effects. As for quetiapine being more sedating the smaller the dose.....i think that came from someones ass. Pretending that this is true......it should also apply to promethazine and many others in this class. I can say from personal use in very high doses of all the above, that the more you take, the harder it gets to stay awake. But hey, i've found out from personal experimentation, that a lot of medical text is pure BS, and apply's to rats and monkeys etc. Humans are very different....in some ways. Good luck, be safe, have a trip sitter and a phone handy. Drink plenty of water and again, be safe. Take it in steps if you must try this combo.
Hi nath6023, welcome back to BDD!
Thank you very much for your input
We've changed the structure of BDD a bit now to try to improve the answers posters get to their questions - have a quick read of the new guidelines in my sig and the "state of BDD" sticky, we now encourage everyone to make their own thread with a question and try to keep it to a fairly quick q&a, and tend to not encourage the resurrection of new threads. It's really good to hear all your advice and help, thank you, I hope yo don't think I'm being rude but am going to have to close this..
Please stick about, we have a brand spanking new social thread (also in my sig) and always love to keep good quality posters hanging around!